MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12 AND 30, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12 AND 30, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number WA22351C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that at the end of a therapeutic transurethral resection of the bladder tumor (turbt) procedure, the roller part at the distal end of the hf-resection electrode broke off and fell into the patient's body cavity.However, no fragment remained inside the patient since it was reportedly retrieved.The intended procedure was successfully completed with the same set of equipment and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Additional information: d4 ¿ lot number; h4 ¿ device manufacturer date device evaluation: the suspect medical device was returned to the manufacturer for investigation/evaluation.The investigation confirmed that the loop wire at the distal end of the electrode is broken and as a result, the roller part has come off the wire.This failure is a known error phenomenon and can be attributed to component failure caused by use-related wear and tear.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12 AND 30, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key12244363
Report Number9610773-2021-00213
Device Sequence Number14602318
Product Code FAS
UDI-Device Identifier14042761051719
UDI-Public14042761051719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22351C
Device Catalogue NumberWA22351C
Device Lot Number1000054785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HF-GENERATOR 'ESG-400' (WB91051J)